Skip to Content

Hi everyone, I am very scared, am I going to die ?

Responses (2)

marjorie zych 14 Jan 2011

What are you afraid of? If you can give some details I will try to help you the best I can, marjorie zych

Louis999 14 Jan 2011

I have dermatomyositis and i read terrible things about the desease. Eventually the desease takes over and you die ??

marjorie zych 14 Jan 2011

Unfortunately I don't know much about that one. I do know that our Lord does not take us until He really wants us so hang in there and I will be praying for you. I don't know if that helps much I am sorry I don't know much about this one but like I said my prayers are with you. Take care of yourself, marjorie zych

beanmarie 15 Jan 2011

Hi louis999, First I would like to say that I'm sorry that you have found yourself in the grip of something so scary. How long has it been since you were diagnosed? Did you get a second opinion or do you have several different doctors on your case? I know a little about your Dermatomyositis, and I've read a bit about it too. I can tell you a few things. First, it is considered a chronic, long term muscle disease. To that I will tell you that I too, have a long term, chronic disease that is quite rare, so I really do know how you are feeling. The doctors would tell me little about how long I would be around. They said different things (that was 21 years ago). No one wanted to commit themselves with a time limit. One specialist would say one thing, and the next, the exact opposite. I don't think I found any doctors that totally agreed with each other, so I figured that I was more or less, on my own to learn about and be able to be involved in whatever treatment I could have. I found that knowing everything I could about it, was the best way to combat the fear that gripped me when I was first diagnosed. Reading about what you have is really scary at first. We all seem to see all of the negative aspects (of which, yes, there are several for most serious illnesses), but as you read, try to keep it in perspective and look for the positive things as well (such as those "wonderful" words chronic, long term, treatment, etc). Do not let the fear rule. Then as you read more and more, you will see that though yes, it is very serious, it doesn't say you will die tomorrow, and there are things you can do to maximize your ability to understand and thus to live with it. The more you read, the more you will not only know and understand this disease, but you will find how to cope with, treat and live with it. The words chronic and long term tell you right off, that this thing could go on for a long time. I haven't read anything that gives a date from onset to death, so that is the first thing to remember. As you know by now,there are several complications that are serious in themselves. The most important thing for you to hang onto at this point, is that everyone dies louis; some sooner some later. It is your quality of life that will help define the length of your future. There are things you can't avoid. They go along with Dermatomyositis, but there are things you can do that can help you to combat some of the side effects. Always be completely involved with decisions on how to treat it. Ask questions, lots of them. Write them down so you don't forget them and then insist on being completely involved in the decisions regarding any treament or medications. Know everything you can about the meds; what they are, why you have to take them, how long you will have to take them, and what part of this disease it will involve (muscles, lungs, etc.), and any side effects of the meds themselves. One of the meds you will be (or are already) taking is a corticosteroid, probably prednisone. It is what I call, a necessary evil. It comes with it's own set of problems (all meds do), but the side effects are nowhere near as bad as the disease itself. Just be involved, so that you can help make decisions about your body, your life. This is something that no one should have to face, but we do, and you will too, learning to accept, but not give in; to know that God will never give us more than you can take. Sometimes we wonder about that, but you will find it is true. You can face this louis, and you can learn and grow because of it. It won't be easy sometimes, but it is always true. Your life will be what you make of it now, trying to live on with a serious ailment. I wish I could tell you that everything will be alright, that you are not going to die. I wish I could say that to everyone, especially here on DC, but truthfully, I don't know, and neither do the doctors and neither do you. Be strong my friend, and do what "they" say; fight the good fight. Read, exercise (very, very important), take your medicine. Doing that will even out the odds a little. Always remember; the doctor's on your side. He/she will do everything possible to help you, and you must learn to help yourself in the face of this thing. You can do it. I know you can, and you will find that whatever time you have left (and no one knows that for sure) will be as much or as little as you make of it. One of the most important things to do, you have just done. You reached out and asked for help. This site has many wonderful, compassionate, knowledgeable and caring people. This was a good place for you to come. I will make you my friend, and if you do the same, you will be able to private message me if you would rather. You probably will have several responses to your question, and any and everyone of them are here to help, and to listen, and give a little advice. We are here for you now. Remember that we are not doctors. We just have "been there, done that" at least to some degree, and that gives us a perspective on what you're going through. I hope you have someone there with you that can help and support you and share this. Being alone when you have to face things like this is hard, so remember that you are not alone anymore. You have a great many new friends; friends that you don't even know that you have yet. Please come back to this site and let me know how you are. I will be here for you, at least for some moral support, and a "sprinkling" of understanding. lol. Seriously, it is one of the most important things to have in the face of what you are now facing; someone to talk to. The last thing I will say is "find a reason to laugh." It is the worlds greatest medicine, and has only good side effects. I will pray for you; that the remaining years you have left will be filled with all the good things that can also happen to you. Good luck and God bless. I hope to hear from you again soon... I am beanmarie

christineATU 20 Jan 2011

Very caring response sis!

Louis999 25 Jan 2011

Wow !! Thanks Beanmarie...
I feel much better now, you are a good motivational speaker..
I will have an autopsy done in February to confirm the disease but my doctor is sure that i have dermatomyositis. I am using prednisone and it makes me very sick. Hopefully i can use something else soon.

Thanks again..ill keep you posted.

Louis

christineATU 25 Jan 2011

Hi Louis! beanmarie (steffy) is a wonderful caring person and I'm so happy you responded to her. She's my sister and don't know what I would have done without her loving support. I will keep you in my prayers and remind her you posted a reply. I don't think she checks emails too often as she has many health issues herself. She is a fighter and will never give up. Please keep us updated on your progress.
I will keep you in my prayers as I know Steffy will too.
chris

beanmarie 25 Jan 2011

Hi Louis999, I am so glad to hear that you are feeling a little better about this whole thing and that I played a small part in that. I am no motivational speaker, but I thank you for the compliment. It doesn't take much to understand what someone else is going through, partially cause I've been there, done that, so I do understand the fear that grips you in the face of something so big, and the relief when you find someone to talk to about something so terrifying. If there is anything I can do, please just ask. I am only a keyboard away. lol. Now, I would recommend that the next thing you do is to go rent/buy a very funny movie. Find one that is a particular favorite and make sure it really makes you laugh!! Then watch it, and keep it near and whenever you are feeling blue, or discouraged, haul it out and watch it again.

beanmarie 25 Jan 2011

thank you sis, for the moral support, and also for responding to louis999. I think the more friends he can make here, the happier he will be. You must have commented right before my responding comment. Two bodies... love you. And louis, I wanted to add that if the prednisone is making you sick to your stomach, get the doc to give you an rx for either compazine or phenergan. They work wonders. And take it with food or a glass of milk, etc. It might affect your emotions as well, and weight gain is common, so make sure that you let your doc know any and all side effects you are feeling. Sometimes, a slight adjustment to the med can bring relief. Again, God bless.
beanmarie

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions